MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS BIOTESTCELL 3

BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS BIOTESTCELL 3
Catalog Number 816085100
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our combined initial and final report on this incident.
 
Event or Problem Description
The customer reported a false negative reaction of a patient sample with a history of an anti-e when tested with biotest cell 3 on tango optimo.The customer returned the patient sample that had caused a false negative test result and the affected cell #2 of the supposedly defective product biotest cell 3.The customer provided two patient samples labelled (b)(6).According to the customer's documentation the samples are from the same patient but with different dates of withdrawal.At the time we received the patient samples and the complaint sample the supposedly defective product was already expired.Nevertheless the patient samples were tested with the complaint sample of biotest cell 3 on tango optimo.We could confirm the customer´s finding.The patient samples were tested with a current lot of biotest cell 3 and yielded the same result.Additionally the patient samples were tested in different tube methods.Both patient samples yielded clearly strong positive results only when using the enzyme method.In the indirect anti-human globulin test the reactions were negative.The tango optimo also uses the indirect anti-human globulin method.As a summary of all test results the anti-e of patient is supposed to be an antibody with a reaction optimum in the enzyme method.The instruction for use contains a note in the section limitation: "negative reactions will be obtained if the sample contains antibodies present in concentrations too low to be detected by the test method employed.No test method is capable of detecting all red cell antibodies." the returned complaint sample and also the complete retention sample of the supposedly defective lot were tested with different samples and controls, e.G.Anti-e, on tango optimo and reacted as expected.Testing by our quality control laboratory confirmed that the allegedly defective lot of biotest cell 3 functions correctly.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of both allegedly defective lots.A preventive maintenance was conducted on the affected tango optimo.There is no indication for a malfunction of the affected instrument.

Brand Name
REAGENT RED BLOOD CELLS BIOTESTCELL 3
Common Device Name
BIOTESTCELL 3
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, hessen 63303
GM  63303
MDR Report Key7037072
Report Number9610824-2017-00091
Device Sequence Number1851834
Product Code KSZ
UDI-Device Identifier07611969952687
UDI-Public07611969952687
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 11/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/23/2017
Device Catalogue Number816085100
Device Lot Number8735031-00
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2017
Initial Report FDA Received Date11/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1